MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FIX. PEG 2 PER PK; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON FIX. PEG 2 PER PK; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5575X000
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Primary procedure, right knee.It was reported that upon opening the implant, 2 small plastic fragments were in the inner packaging.Rep reported that it appeared to be the same type of plastic that the packaging consisted of.Surgeon elected to implant the device, the packaging is available for return.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding plastic fragment in the blister involving a triathlon fixation peg pack was reported.The event was confirmed by visual inspection.Conclusion: the complaint product was returned and reviewed using microscopic and ftir analysis methods.The pieces of plastic were confirmed as petg.The inner and outer blister pack are made from petg, along with the retainer tray that sits on top of the inner blister under the tyvek lid.No issues were noted during manufacture and all parts met the 100% visual inspection criteria during the blister pack process and the final pack process.There is no evidence that the plastic matter was on the blister seal area when the tyvek lid was sealed to the blister.There was no evidence of adherence or entrapment in the seal area under microscopic analysis.The retainer tray was not returned as part of the complaint pack, therefore, this cannot be ruled out as the source of the excess plastic.The inner and outer blister were fully intact, and could not have been the source of the material.The root cause cannot be determined at this time without the presence of the retainer tray.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON FIX. PEG 2 PER PK
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7270993
Report Number0002249697-2018-00418
Device Sequence Number1801889
Product Code MBH
UDI-Device Identifier07613327050011
UDI-Public07613327050011
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue Number5575X000
Device Lot NumberC2J3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date02/14/2018
Supplement Report FDA Received Date05/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR